Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Having pain in arm after injecting zofran, benadryl and valium in antecubital. Concerned

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3385 Questions
I had an iv in my antecubital 2 Days ago. They pushed zofran, benedryl, and Valium. Today my arm began to hurt but not at antecubital the medial vein or artery in that arm is hard and hurts a bit. When she pushed Benadryl it burned in that area but that's not where iv was. I'm thinking of going to ER.
Posted Wed, 12 Dec 2012 in Vaccinations
Answered by Dr. Raju A.T 3 hours later

Thanks for your query.

Yes, I do recommend you to visit the ER now. The pain in the arm you have could be related to the Intravenous injections you had. Though not Phlebitis, but the veins at the site of injection might be irritated by the medications administered to you. Zofran and Valium both more than Benadryl have tendency to cause such irritation in the veins for days.

Do visit ER where they may examine the arm and ascertain the fact. Also Intravenous fluids may be administered to washout the effects of the medications you were previously administered.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor